Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 17, NWS Milwaukee, WI

November 8, 2013

NWS Milwaukee, WI issued this gale warning at Nov 8, 2013, 3:41 PM CST. It took effect at Nov 8, 2013, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 3:41 PM CST (21:41 UTC)
In effect from
Nov 8, 2013, 6:00 PM CST
Expired
Nov 9, 2013, 3:46 AM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WHUS73 KMKX 082141
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CST FRI NOV 8 2013

...STRONG LOW PRESSURE MOVING THROUGH THE REGION...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE EASTERN DAKOTAS
EAST INTO LAKE SUPERIOR TONIGHT...THEN INTO ONTARIO CANADA BY LATE
SATURDAY AND SATURDAY NIGHT. STRONG SOUTH TO SOUTHEAST WINDS WILL
PRECEDE THE LOW PRESSURE SYSTEM THIS EVENING...THEN BACK TO THE
SOUTHWEST LATER TONIGHT...AND TO THE WEST NORTHWEST ON SATURDAY
AND SATURDAY NIGHT BEFORE DIMINISHING. A SMALL CRAFT ADVISORY WILL
BE NEEDED FOR SATURDAY AND SATURDAY NIGHT.

WAVES OF 3 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY
SATURDAY...BEFORE SLOWLY BEING PUSHED TOWARD AND OVER THE OPEN
WATERS OF LAKE MICHIGAN. THEY ARE EXPECTED TO DIMINISH LATER
SATURDAY AND SATURDAY NIGHT.

LMZ643>646-090545-
/O.UPG.KMKX.SC.Y.0091.131109T0000Z-131110T1500Z/
/O.NEW.KMKX.GL.W.0017.131109T0000Z-131109T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 PM CST FRI NOV 8 2013

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHEAST WINDS TO 30 KNOTS THIS
  EVENING...VEERING SOUTHWEST LATER TONIGHT. FREQUENT GUSTS TO 35
  KNOTS. WINDS WILL VEER WEST NORTHWEST 15 TO 25 KNOTS...WITH
  FREQUENT GUSTS TO 30 KNOTS ON SATURDAY AND SATURDAY NIGHT.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY
  SATURDAY...THEN DIMINISHING TO 3 TO 6 FEET ON SATURDAY...AND 2
  TO 4 FEET SATURDAY NIGHT...AS WINDS TURN OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
2 follow-up statements
013 
WHUS73 KMKX 090332
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CST FRI NOV 8 2013

...STRONG LOW PRESSURE MOVING THROUGH THE REGION...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS LAKE SUPERIOR
LATE TONIGHT THROUGH SATURDAY. SOUTH WINDS GUSTING TO GALE
FORCE WILL PRECEDE THE LOW PRESSURE SYSTEM THIS EVENING...THEN BACK TO
THE SOUTHWEST LATER TONIGHT. THE WINDS WILL ONLY SLIGHTLY WEAKEN
AND COME FROM THE WEST TO NORTHWEST ON SATURDAY AND SATURDAY NIGHT
BEFORE DIMINISHING. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR
SATURDAY AND SATURDAY NIGHT AFTER THE GALE FORCE WIND GUSTS HAVE
ENDED.

WAVES OF 3 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY
SATURDAY...BEFORE SLOWLY BEING PUSHED TOWARD AND OVER THE OPEN
WATERS OF LAKE MICHIGAN. THEY ARE EXPECTED TO DIMINISH LATER
SATURDAY AND SATURDAY NIGHT.

LMZ643>646-091145-
/O.CON.KMKX.GL.W.0017.000000T0000Z-131109T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
932 PM CST FRI NOV 8 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS: SOUTH WINDS TO 25 KNOTS THIS EVENING... VEERING SOUTHWEST
  LATER TONIGHT. FREQUENT GUSTS TO 35 KNOTS. WINDS WILL VEER WEST
  NORTHWEST 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS ON
  SATURDAY AND SATURDAY NIGHT.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY SATURDAY...THEN
  DIMINISHING TO 2 TO 4 FEET SATURDAY AFTERNOON...AS WINDS TURN
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
148 
WHUS73 KMKX 090946
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CST SAT NOV 9 2013

...GALES SUBSIDING BUT REMAINING WINDY THROUGH TONIGHT...

.LOW PRESSURE THAT BROUGHT SOUTHWEST GALES OVERNIGHT WILL MOVE
ACROSS LAKE SUPERIOR TODAY AND THEN INTO ONTARIO TONIGHT. HIGH
PRESSURE WILL BUILD ACROSS THE DAKOTAS TODAY AND INTO IOWA
TONIGHT. A STRONG PRESSURE GRADIENT WILL REMAIN OVER LAKE MICHIGAN
THROUGH TONIGHT...WITH GUSTY WEST WINDS GRADUALLY TURNING TO
NORTHWEST TONIGHT.

LMZ643>646-091700-
/O.CAN.KMKX.GL.W.0017.000000T0000Z-131109T1200Z/
/O.NEW.KMKX.SC.Y.0092.131109T0946Z-131110T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CST SAT NOV 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: VEERING TO THE WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TODAY AND GRADUALLY VEERING TO NORTHWEST TONIGHT AT SIMILAR
  SPEEDS. 

  MEASURED GUSTS OVERNIGHT INCLUDE 41 KNOTS AT THE SOUTH MID LAKE
  BUOY EAST OF RACINE...33 KNOTS AT SHEBOYGAN AND MILWAUKEE
  HARBORS...AND 29 KNOT KNOTS AT KENOSHA HARBOR.

* WAVES: WAVES SUBSIDING TO 3 TO 6 FEET TODAY AND 2 TO 4 FEET
  TONIGHT WITH HIGHEST WAVES TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 8, 3:41 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 8, 3:41 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CST FRI NOV 8 2013

.TONIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

AREA RADARS SHOWING ELONGATED AREA OF ENHANCED REFLECTIVITY FROM
NORTHWEST TO CENTRAL WISCONSIN...ASSOCIATED WITH 850MB TO 700MB
FOCUSED WARM AIR ADVECTION AND FRONTOGENESIS RESPONSE. AIR BELOW
10000 FEET IS DRY...SO JUST SOME SPRINKLES ARE EXPECTED ACROSS THE
FAR NORTHERN COUNTIES LATE THIS AFTERNOON WITH THIS FEATURE.

MAIN 500MB SHORTWAVE TROUGH IS OVER CENTRAL SOUTH DAKOTA...AND IS
EXPECTED TO SLIDE EAST ACROSS THE AREA LATER THIS EVENING AND
OVERNIGHT. ALL SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH THIS
FEATURE MOVING EAST THROUGH THE AREA. STRONG UPWARD VERTICAL MOTION
IN THE LOW AND MID LEVELS.

RAP/GFS FORECAST SOUNDINGS ARE SHOWING THE AIR COLUMN NEARLY
SATURATING DOWN TO THE SURFACE WHILE THE SHORTWAVE MOVES
THROUGH...ESPECIALLY IN THE NORTHERN AND EASTERN COUNTIES. ALL
SYNOPTIC MODELS EXCEPT THE NAM GIVE LIGHT QPF TO THE AREA BETWEEN
02Z AND 10Z SATURDAY.

HRRR AND OTHER MESOSCALE MODELS SUPPORT SOME LIGHT SHOWER ACTIVITY
MOVING THROUGH THE NORTHERN AND EASTERN PORTIONS OF THE AREA DURING
THIS TIME. KEPT MAINLY SCATTERED POPS GOING FOR THESE AREAS TONIGHT.
MAY NEED TO BUMP UP POPS SOME...IF AIR COLUMN BECOMES MORE SATURATED
WITH THE STRONG LIFT MOVING THROUGH THE AREA.

GUSTY SOUTH TO SOUTHEAST WINDS WILL VEER SOUTHWEST TONIGHT...WITHIN
STRONG WARM AIR ADVECTION REGIME. TEMPERATURES SHOULD REMAIN STEADY
TONIGHT OR RISE A BIT. WINDS WILL THEN VEER WEST NORTHWEST ON
SATURDAY...REMAINING GUSTY WITHIN TIGHT PRESSURE GRADIENT. HIGHS
SHOULD RISE INTO THE UPPER 40S TO LOWER 50S WITH PARTIAL SUNSHINE.

.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.

COLD AIR ADVECTION BEHIND SHORT WAVE...DEPARTING TO THE EAST FROM
NRN WISCONSIN AT THE BEGINNING OF THE PERIOD...BRINGS 925 MB TEMPS
DOWN TO -1C TO -3C BY 12Z SUNDAY. WESTERLY WINDS STAY IN THE 10-15
MPH RANGE UNTIL MIDNIGHT...AND AROUND 10 MPH THROUGH DAYBREAK...WITH
THE MIXING HELPING TO HOLD LOWS IN THE UPPER 20S TO LOWER 30S.

QUIET...SUNNY DAY SUNDAY WITH WINDS EASING AS A RIDGE OF HIGH
PRESSURE CENTERED TO THE SOUTH NOSES INTO THE STATE...THEN DROPS
SOUTHEAST AS LOW PRESSURE CROSSES SOUTHERN CANADA...WITH A TRAILING
COLD FRONT MOVING INTO NW WISCONSIN BY 00Z MONDAY. HIGH
TEMPERATURES RISE INTO THE MID 40S WITH SLIGHTLY MODERATING 925MB
TEMPERATURES THOUGH WARM AIR ADVECTION AHEAD OF THE FRONT DOES NOT
KICK IN FULLY UNTIL SUNDAY NIGHT.

SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

NON-DIURNAL TEMPERATURE TREND WITH THE WARM AIR ADVECTION...WITH
LOWS ONLY DIPPING INTO THE MID TO UPPER 30S SUNDAY NIGHT...THEN HOLD
STEADY IN THE NW WHILE REACHING THE MID-40S SOUTHEAST EARLY AHEAD OF
THE COLD FRONT...WITH FALLING AFTERNOON TEMPERATURES AS THE
ARCTIC-ORIGIN AIR SPREADS ACROSS THE UPPER LAKES. BETTER OMEGA
POST-FRONTAL WITH SLOPED FRONTOGENETIC FORCING AND DCVA WITH SHORT
WAVE TROUGH. HAVE CHANCE POPS FOR NOW AS CROSS SECTIONS AND FORECAST
SOUNDINGS SHOW A NARROW DRY WEDGE BETWEEN 900 MB AND 850 MB THAT MAY
LIMIT PRECIPITATION TO JUST SPRINKLES/FLURRIES.

.LONG TERM...

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE
MEDIUM TO HIGH.

ANY LINGERING PCPN WILL EXIT TO THE SOUTHEAST BY EARLY MONDAY
EVENING...WITH A COLD QUIET WEEK UNDER NNW UPPER FLOW THAT ALLOWS A
BROAD HIGH PRESSURE TO SETTLE OVER THE CENTRAL PORTION OF THE
COUNTRY. LOWS IN THE LOW 20S AND TEENS SLOWLY RISE INTO THE MID TO
UPPER 20S LATE IN THE WEEK...WITH HIGHS STRUGGLING TO BREAK OUT OF
THE 30S UNTIL THURSDAY...WHEN THEY REACH THE LOWER 40S AS FLOW TURNS
MORE WESTERLY.

MID RANGE MODELS SHOW SOME SIGNIFICANT DIFFERENCES TO WAVE MOVING
THROUGH THE MIDDLE OF THE COUNTRY. WILL GO WITH A CONSENSUS BLEND
THAT BRINGS MID 40S HIGHS NEXT FRIDAY...AND PRECIPITATION CHANCES
BACK IN NEXT FRIDAY NIGHT.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS ARE EXPECTED AT TAF SITES TONIGHT AND SATURDAY.
MIDDLE TO HIGH CLOUDS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA
INTO THE EVENING. SOUTH TO SOUTHEAST WINDS WILL GRADUALLY INCREASE
AND BECOME GUSTY BY EARLY THIS EVENING.

GUSTY SOUTH TO SOUTHEAST WINDS THIS EVENING WILL SHIFT SOUTHWEST
LATER TONIGHT. GUSTS TO AROUND 25 KNOTS ARE EXPECTED. THE WINDS WILL
THEN VEER TO THE WEST NORTHWEST ON SATURDAY...REMAINING GUSTY.

LOW LEVEL WIND SHEAR CONDITIONS ARE EXPECTED TONIGHT AT
MADISON...AND TONIGHT INTO EARLY SATURDAY AT THE EASTERN
SITES...WITH 1000 FOOT ABOVE GROUND LEVEL WINDS AROUND 50 KNOTS.
THIS WILL BE MAINLY SPEED SHEAR...AS THE DIRECTION WILL BE NEARLY
THE SAME AS AT GROUND LEVEL.

MAY SEE RAIN SHOWERS WITH VFR CONDITIONS OCCUR BETWEEN 02Z AND 10Z
SATURDAY...WITH A PASSING TROUGH OF LOW PRESSURE. LEFT VICINITY
SHOWERS IN TAFS FOR NOW. VFR CEILINGS SHOULD SCATTER OUT SATURDAY
MORNING...WITH MVFR BROKEN DIURNAL CUMULUS EXPECTED BY SATURDAY
AFTERNOON.

&&

.MARINE...

UPGRADED SMALL CRAFT ADVISORY TO A GALE WARNING FROM 00Z TO 12Z
SATURDAY. THE TIGHT PRESSURE GRADIENT FROM THE PASSING LOW MOVING
THROUGH THE REGION WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS BY THIS
EVENING...VEERING SOUTHWEST LATER TONIGHT...THEN WEST NORTHWEST ON
SATURDAY. FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED TONIGHT...WITH
GUSTS TO AROUND 30 KNOTS ON SATURDAY.

HIGH WAVES OF 4 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY
SATURDAY...THEN SHOULD BE PUSHED OUT TOWARD OR OVER THE OPEN WATERS
LATER ON SATURDAY WITH THE OFFSHORE FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 6 AM CST SATURDAY FOR LMZ643>646.

&&

TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Nov 8, 3:33 AM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CST FRI NOV 8 2013

WIZ046-047-051-052-056>060-062>072-090945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
333 AM CST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THE NEXT SEVEN DAYS.

LMZ643>646-090945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
333 AM CST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT DUE TO BRISK SOUTH
WINDS AND BUILDING WAVES AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MID-MORNING
ON SUNDAY AS BRISK NORTHWEST WINDS OVERSPREAD THE AREA ON SATURDAY
IN THE WAKE OF THE LOW PRESSURE SYSTEM PASSING BY TO OUR NORTH.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:05 AM CSTSmall Craft AdvisoryMKX13 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.